As was foretold, we've added advertisements to the forums! If you have questions, or if you encounter any bugs, please visit this thread: https://forums.penny-arcade.com/discussion/240191/forum-advertisement-faq-and-reports-thread/

paxil withdrawal

HoovesHooves Registered User regular
edited June 2010 in Help / Advice Forum
I take 40 mg of paroxetine daily. I stopped taking it about a week ago due to circumstances I won't go into detail about here. as of today I began experiencing withdrawal symptoms(headache, body ache, loss of energy, the zaps) so I took 40 mg a few hours ago.

what I'm wondering is how long my withdrawal symptoms will last now that I've started taking it again. I was kind of hoping they'd disappear after taking that first dose but no such luck.

I know this is a question I should ask my doctor but she won't be available for a few days.

Hooves on

Posts

  • VisionOfClarityVisionOfClarity Registered User regular
    edited June 2010
    Does you health insurance have a 24 hour nurses line you can call?

    VisionOfClarity on
  • .. Registered User, ClubPA regular
    edited June 2010
    If you still have pills left, you need to taper off of the medication. Take your 40mg dose for 2 days. Then go to 30 or 20mg for a couple days. Then go down to 10mg for a couple days. Then 5mg. It's much easier on your body.

    . on
    Gimme stuff. Please. And I don't just mean my Secret Satan.
  • HoovesHooves Registered User regular
    edited June 2010
    I wasn't actually trying to get off of it. the contents of one of my pill bottles was destroyed and I had no refills left so the pharmacy couldn't help me. Also I don't have health insurance.

    Hooves on
  • .. Registered User, ClubPA regular
    edited June 2010
    Oh, I'm sorry I misunderstood. Give it a couple days for the medicine to cycle back through your system. Most complete withdrawals pains for me last between a week and a month.

    . on
    Gimme stuff. Please. And I don't just mean my Secret Satan.
  • ceresceres When the last moon is cast over the last star of morning And the future has past without even a last desperate warningRegistered User, Moderator mod
    edited June 2010
    My GUESS (because it's just a guess) is that now that you're back on, you've got another day or so. But that's just a guess. But really you should probably call your doctor (or psych, or whoever you talk to about these things) and ask what you can expect.

    ceres on
    And it seems like all is dying, and would leave the world to mourn
  • Mom2KatMom2Kat Registered User regular
    edited June 2010
    I find that the few times I have run out of my meds either

    a) the pharmacicst will nicely give me about a weeks worth to be taken off of my next refill when I bring the script in. But this is a smaller town and I have a great relationship with my pharmacy as well as not being on a supercontrolled drug.

    b) the doctors in the walk in clinic had trial packs of the meds I take and gave me a few tohold over untill the next pay cheque.

    c) I find that within 12 hours of missing my dose that I will start to feel disconected, like I move my head and then my brain follows. if I take a dose the by 12 hours later I am back to normal.

    I take Effexor XR 150mg so I am not sure how the extended realease will compare to Paxil.

    Mom2Kat on
Sign In or Register to comment.